MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FV252T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the shuntassistant has no deformations or other abnormalities.Permeability test: to proof the penetrability of the valve we carried out a permeability test.This test was carried out at a hydrostatic pressure difference of approx.25-30 cmh2o in the flow direction.The test results that the valve is penetrable, although a little more difficult.Adjustment test: an adjustment test is not applicable, because it is a valve with a fixed pressure.Braking force and brake function test: a braking force and brake function test is not applicable, because it is a valve with a fixed pressure.Computer controlled test: the test is performed with miethke computer controlled testing apparatus.The valve was tested by simulating a liquor flow between 60 ml/h down to 5 ml/h and up again to 60 ml/h in vertical position (in acc.To (b)(4)).Distilled water was used as test-liquid.Result: first we performed a visual inspection with the valve.We could not detect any deformations or other abnormalities.In the further course of investigation the valve has been tested positively for permeability even though a little difficult.As a final examination we carried out a computer controlled test.Here the shuntassistant was tested in the upright position with a pressure range of 25 cmh2o.Normally we expected a pressure of 0 cmh2o having an opening pressure of 25 cmh2o, that means that the pressure resulting from the difference of altitude is being compensated.At the first test the opening pressure at the reference flow level of 5 ml/h is measured -3,66 cmh2o.The shuntassistant operates within the accepted tolerance (0 +/- 4 cmh2o), even though at the maximum limit.Cautiously, we did a second measurement.The second measurement showed a clear improvement.The second test showed an opening pressure at the reference flow level of 5 ml/h of -2,25 cmh2o.We suspect that slight deposits inside the valve may have been flushed out by testing with the computer controlled test.In order to verify whether the valve examined here has been influenced by the known risks of hydrocephalus therapy, as for example by natural substances (protein, blood or tissue particles)1 in the cerebrospinal fluid, we have finally opened the valve.Inside the valve we could not find obvious substances of probably protein, which may have caused the suspected under-drainage in the past.Based on our investigation results we cannot confirm an underdrainage.The valve operates reliably within the accepted tolerance.There is no failure detectable with this valve at the time of delivery.
 
Event or Problem Description
It was reported to miethke that a shuntassistant 25 (part # fv252t) was implanted during a procedure performed in unknown date.According to the complainant, the shunt assistant was believed to be underdrainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12797759
Report Number3004721439-2021-00745
Device Sequence Number5644760
Product Code JXG
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV252T
Device Catalogue NumberFV252T
Device Lot Number20029342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexUnknown